Can sertraline affect your bowels?

These are the most common sertraline side effects: Nausea. Diarrhea. Constipation.

Can sertraline cause bowel problems?

Gastrointestinal problems can occur quite frequently in people taking Zoloft. 1 Others are far less common but may be more distressing.

Can sertraline cause a change in bowel habits?

Commonly reported side effects of sertraline include: diarrhea, dizziness, drowsiness, dyspepsia, fatigue, insomnia, loose stools, nausea, tremor, headache, paresthesia, anorexia, decreased libido, delayed ejaculation, diaphoresis, ejaculation failure, and xerostomia.

Can antidepressants cause bowel problems?

People who use medications like antidepressants may potentially become constipated. 1 When a person has constipation, this means that his or her bowel movements have become more difficult and/or less frequent than what is normal.

Can sertraline cause bowel inflammation?

Diarrhoea is listed as a very common adverse reaction associated with sertraline and occurs in at least 10% of people who start taking the medicine. If diarrhoea is severe or prolonged, microscopic colitis should be taken into consideration.

Can sertraline cause IBS symptoms?

Antidepressants: Anxiety, stress, and depression can contribute to your IBS symptoms. Antidepressants can help to reduce these effects. Examples include fluoxetine (Prozac), sertraline (Zoloft), and citalopram (Celexa).

IMPORTANT:  Can a GP prescribe Ritalin?

Can sertraline worsen IBS?

Our study demonstrated that the effect of sertraline on IBS with predominant constipation is better than its effect IBS with predominant diarrhoea, this could be explained by increase the intestinal transit with serotonin which may increase diarrhoeal symptoms of IBS [25].

What are the most common side effects of sertraline?

Sertraline side effects

  • nausea, loss of appetite, diarrhea, and indigestion.
  • change in sleep habits, including increased sleepiness and insomnia.
  • increased sweating.
  • sexual problems, including decreased sex drive and ejaculation failure.
  • tremor or shaking.
  • tiredness and fatigue.
  • agitation.

Why do antidepressants make you constipated?

Constipation. Constipation is often associated with tricyclic antidepressants because they disrupt normal functioning of the digestive tract and other organ systems.

Can sertraline cause chronic diarrhea?

It’s unusual for this diarrhea to last for longer than a few days after you start taking sertraline. If you have persistent diarrhea from sertraline, make sure you drink plenty of fluids to keep your body hydrated. Contact your doctor if your diarrhea doesn’t improve over the course of a couple weeks.

Can antidepressants cause IBS symptoms?

Medication Triggers for IBS (Irritable Bowel Syndrome)

Some antidepressants can worsen symptoms. amitriptyline (Elavil, Endep) amoxapine (Asendin) desipramine (Norpramin)

Do antidepressants affect gut?

Studies indicate that the gut microbiota can be significantly affected by antidepressants that target a neurotransmitter called serotonin.

Which antidepressants cause the most constipation?

Antidepressants. Constipation can be associated with selective serotonin reuptake inhibitor (SSRI) antidepressants such as Prozac (fluoxetine). However, constipation is more of a problem with older tricyclic antidepressants such as Elavil (amitriptyline), says Dr. Park.

IMPORTANT:  What is better to quit smoking Chantix or Wellbutrin?

Does sertraline cause colitis?

1. Case-control study. In 2013, a Spanish prospective case-control study which investigated the epidemiological risks factors in microscopic colitis found sertraline to be associated with an increased risk for lymphocytic colitis.

What are long term side effects of sertraline?

To date, there are no known problems associated with long term use of sertraline. It is a safe and effective medication when used as directed.

Do side effects of sertraline go away?

Side effects such as feeling sick, headaches and trouble sleeping are common. They’re usually mild and go away after a couple of weeks. If you and your doctor decide to take you off sertraline, your doctor will probably recommend reducing your dose gradually to help prevent extra side effects.